# SDR 99ZZZX167

- Difficulty date: August 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7624J
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R31102
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Pin
- Condition: Fractured
- Location: Te Flap
- Part time: 2,555 hours
- Component: 6339100
- Stage of operation: AP
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

WHILE ON BASE LEG FOR LANDING WITH 2ND NOTCH OF FLAPS APPLIED THERE WAS A LOUD BANG AND ACFT PITCHED DOWN SUDDENLY.  FLAP HANDLE HAD RETRACTED TO ZERO DEGREE FLAP POSITION.  A SAFE ZERO DEGREE FLAP LANDING WAS MADE.  DISASSY OF FLAP HANDLE AREA REVEALED THE LATCHING PIN HAD FRACTURED IN THE MIDDLE WHERE IT WAS WEAKENED BY A .062 INCH DIAMETER HOLE WHICH HAD A ROLL PIN THROUGH IT TO RETAIN IT IN PLUG/PLUNGER (P/N 62734-00).  THE 2 HALVES FELL OUT OF THE PLUNGER ALLOWING FLAPS TO RETRACT.  IT IS IMPOSSIBLE TO INSPECT THIS PART AT THE FRACTURE LOCATION IN THE ASSY AND THE ASSY IS MADE SUCH THAT THE RETAINING ROLL PIN CANNOT BE REMOVED WITHOUT DESTROYING PARTS IN ORDER TO INSPECT AREA.
